Jump to content

Jerichoa

Member Since 29 Nov 2009
Offline Last Active Nov 22 2011 08:30 PM

Posts I've Made

In Topic: The Metamorphosis: My Accutane Transformation

10 March 2011 - 09:17 AM

Hello! I'm sorry my response took...  So long.  Geeze.

Apparently, MANY people who take Accutane, especially females, end up needing multiple treatments (usually 2).  If you think the benefits outweigh the risks, go ahead and go for it!  biggrin.gif

My skin has been pretty chilled out except for around my period.  The week of my period and about four days following it likes to break out.  I've started taking 10,000 IU of vitamin A a day about three weeks ago and I noticed that when I break out it's smaller, less red, comes to a head quickly, and my skin isn't nearly as oily.  I would much rather do this than go on Accutane again, simply because I'm still feeling some of the effects of Accutane.  Going on Accutane was TOTALLY worth it though.  It cleared my skin, boosted my confidence, and it even was a learning experience for me.

I'm in school for biology education.  I'm thinking about going to medical school.  I'd love to be a dermatologist.  smile.gif

In Topic: The Metamorphosis: My Accutane Transformation

17 December 2010 - 09:13 PM

Hey, guys.  I'll be short and sweet with this update because I'm in a bit of a hurry.

I took the birth control for a month and, although it helped my minor breakouts quickly, it caused me to have severe migraines with an aura, which is BAD.  I cannot use any sort of birth control containing estrogen, now.

My PCOS diagnosis was confirmed.  I am now currently on 500mg/day of Metformin and 25mg/day of Sprionolactone.  My skin was TOTALLY CLEAR (albeit oily) until a few days ago.  However, I had been using Milk of Magnesia earlier in the week to attempt to control the oil (sadly, it didn't work) and I believe the thick, chalky stuff broke me out.  I have not broken out this badly since Accutane, and even though it's not that bad (about eight pimples), I'm not happy about it.  I'm 99% sure that it was the MoM that caused it.

But...  Things have been going well for me.  Prior to this breakout my skin looked more amazing than I think I've ever seen it.  Yes, I'm bummed, but it was a learning experience.  If any of you have tried Milk of Magnesia or use it, I'd like you hear about your experiences.

Thanks for reading my update!  If you have any questions, feel free to post them or send me a PM.

In Topic: Post-Accutane, Ortho-Cyclen, PCOS

25 September 2010 - 11:54 AM

So, I got my prescription a few days ago and the pharmacist told me I only needed to start the pill on my period if I wanted immediate protection against pregnancy.  Since I'm anxious to get my hormones in check and I wouldn't have known when my next period would be anyway, I went ahead and started on the 23rd.  So far, no beginner's side effects, and obviously, no improvement yet.

I go to the Endocrinologist on Wednesday to figure out what to do about my super elevated DHEA-S levels (they're 640, I believe).

In Topic: The Metamorphosis: My Accutane Transformation

21 September 2010 - 08:55 PM

Thanks!  I'm hoping that a lot of this is the IB from the epiduo, as it is getting closer to the time of my period and I seem to be breaking out less.  That would be excellent.

I feel awful for being so negligent to my inner workings.  The eyes are the window to the soul, and the skin is the window to the inner functions of the body.  Plagued with acne and excess body hair since the age of 10, I can't believe no one considered that it could've been PCOS or some other endocrine problem.  I feel foolish.

For anyone reading this who is taking, plans on taking, or wants to take Accutane...  DO IT.  Also, if you think that something might be wrong with you, if something doesn't feel right...  GET IT CHECKED OUT.  In my case, I was treating a symptom of another problem instead of treating the problem itself, and that is why I developed oily skin and acne so soon after finishing.

I will be starting a BCP log.  Be sure to check it out!  biggrin.gif

In Topic: Post-Accutane and Hormonally Challenged: Help!

15 September 2010 - 08:25 PM

Thanks, guys!  My doctor ended up prescribing me Sprintec (and Ortho-Cyclen generic).  My testosterone levels are rather high, as are my DHEA levels.  She says that the Sprintec should work wonders based on my blood work.  biggrin.gif

I'm starting it when my next period starts.  I've never wanted a period so badly in my life!  I can't wait.